Quentiapine side affects?

A

Alanas

Member
Joined
May 21, 2019
Messages
6
Location
Scotland
#1
Hi guys,

My girlfriend is currently taking quentiapine 200mg once a day, she's having some issues in the mornings trying to wake herself up and is suggesting coming off of her meds, I've tried to get her to speak to the doctor but if she's feeling like this I'm always public enemy number one so we've had a bit of a fall out over it. I don't want her to come off them cold turkey as she's doing really well at the moment with work etc.

Do you guys have any experience with what she's saying?

Thanks x
 
N

Nina998

Well-known member
Joined
Mar 31, 2019
Messages
120
Location
Finland
#2
Yes, same with me at the beginning. My dosage is now 700mg and I don't have side-effects anymore.
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
4,768
Location
hiding behind the sofa
#3
She mustn’t come off it cold turkey, she will be very ill . You don’t say how long she’s been on it cos it can be very sedating for the first few weeks. I was on 650 and apart from feeling flat and it giving me nightmares it did keep me out of hospital.
 
A

Alanas

Member
Joined
May 21, 2019
Messages
6
Location
Scotland
#4
She mustn’t come off it cold turkey, she will be very ill . You don’t say how long she’s been on it cos it can be very sedating for the first few weeks. I was on 650 and apart from feeling flat and it giving me nightmares it did keep me out of hospital.
She's been on it for quite a while now, her dose was put up from 150mg to 200mg about two months ago now?

She's refusing to call the doctor and unfortunately she's going through the whole "I don't want to be with you, I want a break, your always controlling me" phase with our relationship at the moment so nothing I'll say will help 🤷‍♂️
 
soulsearcher

soulsearcher

Well-known member
Joined
Dec 19, 2016
Messages
2,784
#5
I previously was on 800mg but didn't have any side effects, but I'm on so much meds I can't really tell what's doing what

Like daffy said don't go cold turkey gradually stop with the involvement of a doctor
 
D

dewey

Well-known member
Joined
Jan 16, 2019
Messages
821
#6
Yep next day grogginess is bad + really strange dreams, nightmares and disturbances.
Don't recommend this med
 
V

Vivienneh

Member
Joined
Jul 20, 2019
Messages
16
Location
Adelaide
#7
She's been on it for quite a while now, her dose was put up from 150mg to 200mg about two months ago now?

She's refusing to call the doctor and unfortunately she's going through the whole "I don't want to be with you, I want a break, your always controlling me" phase with our relationship at the moment so nothing I'll say will help 🤷‍♂️
I’m sorry, it’s hard loving someone who isn’t well. It’s not your job to fix it. Take care of yourself, and just be there. That’s the most important thing
 
V

Vivienneh

Member
Joined
Jul 20, 2019
Messages
16
Location
Adelaide
#8
I personally hated it. It knocked me out cold but made my legs jiggly (sounds weird I know)
 
P

pking1409

Active member
Joined
Aug 23, 2014
Messages
40
Location
Lowestoft, UK
#9
I take 400mg (100mg in the morning and 300mg at night) grogginess is the one side effect that I have seemed to shift. I can be irritable until about lunchtime, some day I find it better to stay in bed than inflict my moods on people at work.
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
6,545
Location
NZ
#10
Quetiapine is a bit of a wonder drug. At first I took 25mgs 3 times a day I hated that sleepy feeling through the day, though I needed something to slow me down. A mental health crisis team member told me to take it but dont sit down go for a walk or just get some fresh air. That's what I did and worked really well to slow down those thoughts, and settle that agitation I couldn't deal with anything that stopped me doing what I had to get done
 
Crow King

Crow King

Member
Joined
Aug 17, 2019
Messages
8
Location
USA
#11
Ohhh Quetiapine...yeah, this drug improved my symptoms but it also made me sleep for 13-19 hours per day. It's an extremely common side effect, even is used as a sleeping pill in low doses for some patients. I took it for a while but my drowsiness never subsided. As I increased the dose to what I needed it only worsened. At 300mg I slept for 19 hours and it still needed to be increased, so then that was it, I was done. I came off the drug and I feel far better side effect wise on Lithium, Wellbutrin, and Risperidone. It's not as effective against lows as Quetiapine was, but that might also be because I'm just starting them so they have me on a low dose in the beginning. For such a low dose it has some positive effects still. I haven't self-harmed, I dream properly, and I've only had one hypomania I think (I am ultra rapid cycling).
 
Thread starter Similar threads Forum Replies Date
icecreamcake Bipolar Forum 3
M Bipolar Forum 3

Similar threads